Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 132, NWS Lubbock, TX

October 16, 2000Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Oct 16, 2000, 6:51 PM CDT for Yoakum County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 16, 2000, 6:51 PM CDT (23:51 UTC)
Expired
Oct 16, 2000, 7:30 PM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 162351
SVRLBB
TXC501-170030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
651 PM CDT MON OCT 16 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOAKUM COUNTY IN NORTHWEST TEXAS
  
* UNTIL 730 PM CDT

* AT 649 PM CDT...WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL
  WITH A SEVERE THUNDERSTORM OVER DENVER CITY...MOVING NORTHEAST 
  AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DENVER CITY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3295 10296 3282 10281 3296 10260 3327 10260

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 6:40 PM CDT, 11 minutes earlier.

Area forecast discussion, Oct 16, 6:40 PM CDT, 11 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
640 PM CDT MON OCT 16 2000

SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG A SURFACE TROUGH LOCATED
ALONG THE TX/NM BORDER WILL MOVE NORTH-NORTHEAST INTO YOAKUM AND TERRY
COUNTIES.  OTHER WIDELY SCATTERED THUNDERSTORMS WERE LOCATED OVER
THE WESTERN SOUTH PLAINS.  THE THUNDERSTORMS SHOULD WEAKEN AND
DISSIPATE AFTER SUNSET.  I WILL UP POPS TO 50 PERCENT OVER YOAKUM
AND TERRY COUNTIES...AND UP POPS TO 30 PERCENT OVER THE WESTERN
SOUTH PLAINS AND THE SOUTHWEST TX PNHDL.

.LUB...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.